Alert archive / California / Wind Advisories in 2020
Wind Advisory 50, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jun 26, 2020, 1:14 PM PDT. It took effect at Jun 27, 2020, 2:00 PM PDT. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2020, 1:14 PM PDT (20:14 UTC)
- In effect from
- Jun 27, 2020, 2:00 PM PDT
- Expired
- Jun 29, 2020, 3:00 AM PDT
- In force
- 37 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
962 WWUS76 KLOX 262014 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 114 PM PDT Fri Jun 26 2020 CAZ059-270415- /O.NEW.KLOX.WI.Y.0050.200627T2100Z-200628T1000Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 114 PM PDT Fri Jun 26 2020 ...WIND ADVISORY IN EFFECT FROM 2 PM SATURDAY TO 3 AM PDT SUNDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Antelope Valley. * WHEN...From 2 PM Saturday to 3 AM PDT Sunday. * IMPACTS...Gusty winds and reduced visibility from blowing dust will make driving difficult. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Kj
8 follow-up statements
369 WWUS76 KLOX 270336 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 836 PM PDT Fri Jun 26 2020 CAZ059-271145- /O.CON.KLOX.WI.Y.0050.200627T2100Z-200628T1000Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 836 PM PDT Fri Jun 26 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM SATURDAY TO 3 AM PDT SUNDAY... * WHAT...Southwest winds 20 to 30 mph with gusts 45 to 50 mph. * WHERE...Antelope Valley. * WHEN...From 2 PM Saturday to 3 AM PDT Sunday. * IMPACTS...Gusty winds and reduced visibility from blowing dust will make driving difficult. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Kj/Smith
926 WWUS76 KLOX 271227 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 527 AM PDT Sat Jun 27 2020 CAZ059-280030- /O.CON.KLOX.WI.Y.0050.200627T2100Z-200628T1000Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 527 AM PDT Sat Jun 27 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT SUNDAY... * WHAT...Southwest winds 20 to 30 mph with gusts 45 to 50 mph. * WHERE...Antelope Valley. * WHEN...From 2 PM this afternoon to 3 AM PDT Sunday. * IMPACTS...Gusty winds and reduced visibility from blowing dust will make driving difficult. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ASR
996 WWUS76 KLOX 272105 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 205 PM PDT Sat Jun 27 2020 CAZ059-281200- /O.EXT.KLOX.WI.Y.0050.000000T0000Z-200629T1000Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 205 PM PDT Sat Jun 27 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PDT MONDAY... * WHAT...Southwest winds 20 to 35 mph with gusts 45 to 55 mph with the strongest winds during the afternoon and evening hours. * WHERE...Antelope Valley. * WHEN...Until 3 AM PDT Monday. * IMPACTS...Gusty winds and reduced visibility from blowing dust will make driving difficult. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
105 WWUS76 KLOX 280213 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 713 PM PDT Sat Jun 27 2020 CAZ054-281215- /O.EXB.KLOX.WI.Y.0050.200628T1800Z-200629T1000Z/ Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Acton, Mount Wilson, and Sandberg 713 PM PDT Sat Jun 27 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 3 AM PDT MONDAY... * WHAT...Southwest winds 20 to 30 mph with gusts to 45 mph, with the strongest winds during the afternoon and evening hours. Local gusts to 50 mph possible. * WHERE...Los Angeles County Mountains excluding the Santa Monica Range. * WHEN...From 11 AM Sunday to 3 AM PDT Monday. * IMPACTS...Gusty winds and reduced visibility from blowing dust will make driving difficult. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ037-281215- /O.EXB.KLOX.WI.Y.0050.200628T1800Z-200629T1000Z/ San Luis Obispo County Interior Valleys- Including the cities of Paso Robles and Atascadero 713 PM PDT Sat Jun 27 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 3 AM PDT MONDAY... * WHAT...Southwest winds 20 to 25 mph with gusts to 40 mph, with the strongest winds during the afternoon and evening hours. * WHERE...San Luis Obispo County Interior Valleys. * WHEN...From 11 AM Sunday to 3 AM PDT Monday. * IMPACTS...Gusty winds and reduced visibility from blowing dust will make driving difficult. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ059-281215- /O.CON.KLOX.WI.Y.0050.000000T0000Z-200629T1000Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 713 PM PDT Sat Jun 27 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... * WHAT...Southwest winds 20 to 35 mph with gusts 45 to 55 mph, with the strongest winds during the afternoon and evening hours. * WHERE...Antelope Valley. * WHEN...Until 3 AM PDT Monday. * IMPACTS...Gusty winds and reduced visibility from blowing dust will make driving difficult. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Smith
747 WWUS76 KLOX 281053 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 353 AM PDT Sun Jun 28 2020 CAZ059-290000- /O.CON.KLOX.WI.Y.0050.000000T0000Z-200629T1000Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 353 AM PDT Sun Jun 28 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... * WHAT...Southwest winds 20 to 35 mph with gusts 45 to 55 mph, with the strongest winds during the afternoon and evening hours. * WHERE...Antelope Valley. * WHEN...Until 3 AM PDT Monday. * IMPACTS...Gusty winds and reduced visibility from blowing dust will make driving difficult. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ054-290000- /O.CON.KLOX.WI.Y.0050.200628T1800Z-200629T1000Z/ Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Acton, Mount Wilson, and Sandberg 353 AM PDT Sun Jun 28 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 3 AM PDT MONDAY... * WHAT...Southwest winds 20 to 30 mph with gusts to 45 mph, with the strongest winds during the afternoon and evening hours. Local gusts to 50 mph possible. * WHERE...Los Angeles County Mountains excluding the Santa Monica Range. * WHEN...From 11 AM this morning to 3 AM PDT Monday. * IMPACTS...Gusty winds and reduced visibility from blowing dust will make driving difficult. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ037-290000- /O.CON.KLOX.WI.Y.0050.200628T1800Z-200629T1000Z/ San Luis Obispo County Interior Valleys- Including the cities of Paso Robles and Atascadero 353 AM PDT Sun Jun 28 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 3 AM PDT MONDAY... * WHAT...Southwest winds 20 to 25 mph with gusts to 40 mph, with the strongest winds during the afternoon and evening hours. * WHERE...San Luis Obispo County Interior Valleys. * WHEN...From 11 AM this morning to 3 AM PDT Monday. * IMPACTS...Gusty winds and reduced visibility from blowing dust will make driving difficult. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
646 WWUS76 KLOX 282102 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 202 PM PDT Sun Jun 28 2020 CAZ054-291000- /O.CON.KLOX.WI.Y.0050.000000T0000Z-200629T1000Z/ Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Acton, Mount Wilson, and Sandberg 202 PM PDT Sun Jun 28 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... * WHAT...Southwest winds 20 to 30 mph with gusts to 45 mph, with the strongest winds during the afternoon and evening hours. Local gusts to 50 mph possible. * WHERE...Los Angeles County Mountains excluding the Santa Monica Range. * WHEN...Until 3 AM PDT Monday. * IMPACTS...Gusty winds and reduced visibility from blowing dust will make driving difficult. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ059-291000- /O.CON.KLOX.WI.Y.0050.000000T0000Z-200629T1000Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 202 PM PDT Sun Jun 28 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... * WHAT...Southwest winds 20 to 35 mph with gusts 45 to 55 mph, with the strongest winds during the afternoon and evening hours. Isolated gusts around 60 mph in the foothills. * WHERE...Antelope Valley. * WHEN...Until 3 AM PDT Monday. * IMPACTS...Gusty winds and reduced visibility from blowing dust will make driving difficult. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ037-291000- /O.CON.KLOX.WI.Y.0050.000000T0000Z-200629T1000Z/ San Luis Obispo County Interior Valleys- Including the cities of Paso Robles and Atascadero 202 PM PDT Sun Jun 28 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... * WHAT...Southwest winds 20 to 25 mph with gusts to 45 mph, with the strongest winds during the afternoon and evening hours. * WHERE...San Luis Obispo County Interior Valleys. * WHEN...Until 3 AM PDT Monday. * IMPACTS...Gusty winds and reduced visibility from blowing dust will make driving difficult. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
315 WWUS76 KLOX 290417 AAC NPWLOX URGENT - WEATHER MESSAGE...UPDATED National Weather Service Los Angeles/Oxnard CA 917 PM PDT Sun Jun 28 2020 CAZ037-290530- /O.CAN.KLOX.WI.Y.0050.000000T0000Z-200629T1000Z/ San Luis Obispo County Interior Valleys- Including the cities of Paso Robles and Atascadero 917 PM PDT Sun Jun 28 2020 ...WIND ADVISORY IS CANCELLED... Winds are diminishing and the advisory will be cancelled. Local wind gusts to 35 mph may still occur through midnight. $$ CAZ054-291000- /O.CON.KLOX.WI.Y.0050.000000T0000Z-200629T1000Z/ Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Acton, Mount Wilson, and Sandberg 917 PM PDT Sun Jun 28 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... * WHAT...Southwest winds 15 to 30 mph with gusts to 45 mph. * WHERE...Los Angeles County Mountains excluding the Santa Monica Range. * WHEN...Until 3 AM PDT Monday. * IMPACTS...Gusty winds and reduced visibility from blowing dust will make driving difficult. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ059-291000- /O.CON.KLOX.WI.Y.0050.000000T0000Z-200629T1000Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 917 PM PDT Sun Jun 28 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... * WHAT...Southwest winds 20 to 30 mph with gusts 50 mph, with the strongest winds during the afternoon and evening hours. * WHERE...Antelope Valley. * WHEN...Until 3 AM PDT Monday. * IMPACTS...Gusty winds and reduced visibility from blowing dust will make driving difficult. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Hall
146 WWUS76 KLOX 291006 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 306 AM PDT Mon Jun 29 2020 CAZ054-059-291115- /O.EXP.KLOX.WI.Y.0050.000000T0000Z-200629T1000Z/ Los Angeles County Mountains excluding the Santa Monica Range- Antelope Valley- Including the cities of Acton, Mount Wilson, Sandberg, Lancaster, and Palmdale 306 AM PDT Mon Jun 29 2020 ...WIND ADVISORY HAS EXPIRED... The winds have fallen below advisory criteria. Local gusts to 35 mph will continue in the western foothills of the Antelope valley through dawn. $$ ASR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 26, 11:51 AM PDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jun 26, 11:51 AM PDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Los Angeles/Oxnard CA 1151 AM PDT Fri Jun 26 2020 .SYNOPSIS...26/851 AM. Overnight and morning low clouds and patchy fog will continue into next week across the coast and into adjacent valleys, with clearing to the beaches each afternoon. Interior areas will be warmer than normal through Saturday then cooling begins on Sunday. There will be gusty onshore winds in the Antelope Valley through Saturday. && .SHORT TERM (TDY-SUN)...26/940 AM. ***UPDATE*** The low clouds have begun to retreat and are quickly leaving the coastal adjacent valleys. The LAX-DAG gradient is 2 MB weaker than this time yesterday so clearing times to the coast should be earlier than yesterday as well. However, clouds along the coast will still linger. Temperatures in most locations are generally 2-6 degrees warmer already for today. The most notable exception is in the Antelope Valley where temperatures are 2-4 degrees cooler and along the Santa Barbara South Coast and mountains where temperatures are a smidge cooler. No notable changes are expected to the forecast package today. Will likely be adding a Wind Advisory for tomorrow in the Antelope Valley based upon previously forecasted values and will look more closely at how the values are tracking for today. ***From Previous Discussion*** Stratus a little slower to move in this morning due to offshore trends both from the N and esp from the E. By dawn all of the coasts and most of the vlys will be covered in stratus. Clearing will be a little bit faster and more complete today due to the offshore trends and a little bit of NE flow aloft. Max temps will warm a few degrees due to the better clearing and slightly higher hgts. A a very slight ridge will pop-up ahead of a new, much larger approaching trof on Saturday. There is only a slight increase in heights so the marine layer will likely not shrink. increasing onshore flow will ensure that all coasts and most vlys will be covered with stratus in the morning. The ridge will strengthen the inversion and this along with an increase in onshore flow will make clearing quite slow and many beaches will see no clearing at all. Both the GFS and NAM forecast an W to E gradient of 10 mb in the afternoon. If this gradient does verify, there will be advisory level gusts across the Antelope Valley. Temperatures will be similar to today. A very large upper-level low will drop southwestward through Oregon on Sunday, with the associated trough moving over California. Heights will fall as the day goes on and onshore flow will peak at 11 MB to the E. The marine layer will deepen significantly and will likely be pushed into all of the vlys. Lift associated with the trough combined with strong onshore flow may produce some morning drizzle, especially across the foothills. Clouds will be very slow to clear and many areas along the coast may struggle to clear. Significant cooling is expected across the region with many areas away from the coast cooling down 10 to 15 degrees from Saturday. Closer to the coast, the cool down is less dramatic, but still a decent 3 to 6 degrees of cooling. With increasing upper- level support on top of the very strong onshore gradients, there will likely be advisory level winds across the Antelope Valley and perhaps the LA county mtns. .LONG TERM (MON-THU)...26/306 AM. The trof axis (and maximum lift) will pass over SoCal later Sunday night and Monday morning. It will deepen the marine layer and stratus will likely be pushed high onto the coastal slopes. The lift from the trof combined with the deep marine layer will produce drizzle over most of VTA/LA counties. There may even be some measurable rain nearer to the foothills. Even more cooling is expected as heights continue to fall all the way to 575 DM (12 DM below normal). Interior areas over Santa Barbara County and southward will drop another 5 to 10 degrees and coastal valleys will cool another 3 to 5. Most areas away from the beaches will only see max temps in the 70s with only a few readings in the lower 80s. The beaches will likely remain in the mid to upper 60s. Most areas away from the coast will be 10 to 15 degrees below normal. the coastal area will be 3 to 6 degrees blo normal. The Monday night stratus forecast is tricky. While the forecast calls for plenty of marine layer stratus there is a chance that all of the cooling aloft will wipe out the capping inversion and allow the marine layer mix out. Broad scale cyclonic flow will reign over the state on Tuesday and Wednesday. The onshore flow will be weakest and there will be less marine layer stratus in the vlys in the morning. There will also be earlier and complete clearing. Rising hgts and the weaker seabreeze will bring good warming to the area each day and by Wednesday Max temps will be 10 to 15 degrees warmer than Monday's values across the interior, about 10 degrees warmer in the vlys and 3 to 6 degrees across the coasts. Despite all this warming most max temps will still top out a few degrees blo normal. Pretty weak upper level flow will be over the area Thursday with 585 DM hgts. There will be increasing onshore flow. The Tue/Wed warm up will also strengthen the capping inversion so the low clouds should make a decent comeback into the coasts and then spread into many of the vlys. Clearing will slow down and max temps across the coasts will cool but the remainder of the area will see little change in temps. && .AVIATION...26/1850Z. At 1737Z, the marine layer was depth was 1700 feet deep at KLAX. The top of the inversion was near 2700 feet with a temperature of 22 degrees Celsius. Moderate-to-high confidence in the current forecast. Good clearing trend in the valleys, much slower cleraring along the immediate coast. Some coastal sections will not clear. A deeper marine layer with MVFR to IFR conditions will return this evening and ceilings will ba a bit higher than last night. KLAX...Moderate confidence in the 18z TAF. There is a 30 percent chance of marine layer clouds arriving this evening plus or minus two hours from the forecasted time. No wind impacts are expected at this time. KBUR...Moderate confidence in the 18z TAF. There is a 30 percent chance of marine layer clouds arriving this evening plus or minus two hours from the forecasted time. No wind impacts are expected at this time. && .MARINE...26/911 AM. Moderate-to-high confidence in the current forecast. Small Craft Advisory (SCA) conditions are not expected through Saturday. Short period and locally choppy seas will continue at times through the remainder of the week, especially inside the southern California bight. There is a 50 percent chance of SCA conditions for the northwest corner of zone pzz670 on Sunday. && .LOX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && .HAZARD POTENTIAL OUTLOOK (SUN-THU). Gusty southwest winds are likely early next week for the Antelope Valley which may lead to hazardous driving conditions. Early next week there will likely be strong rip currents across all beaches. && PUBLIC...Rorke/Kj AVIATION...Sweet/Hall MARINE...Sweet/Hall SYNOPSIS...Kj weather.gov/losangeles
Nearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.